MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR) NARROW POROUS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR) NARROW POROUS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) concomitant medical products: 42512100411 - articular surface medial congruent (mc) left 11 mm height use with tibia sizes c-d/cr femur sizes 6-7 - 63987710.42530006701 - natural tibia trabecular metal two-peg porous fixed bearing left size d - 64405710.According to tabers medical dictionary ¿ manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.With anesthesia is (mua).Per clinical orthopaedics and related research (how to treat the stiff total knee arthroplasty?: a systematic review), mua is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.As reported the patient underwent mua due to arthrofibrosis and the rom issues resolved with no further complications.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records will not be performed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2021-00089.
 
Event or Problem Description
It was reported that patient underwent left total knee arthroplasty.Subsequently, the patient underwent a manipulation under anesthesia due to arthrofibrosis approximately 2 months later.The issue resolved, and the patient had full range of motion with no complaints at the next follow up visit.No further event information available at the time of this report.

Brand Name
FEMUR TRABECULAR METAL CRUCIATE RETAINING (CR) NARROW POROUS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11685893
Report Number0001822565-2021-01056
Device Sequence Number19567030
Product Code MBH
UDI-Device Identifier00889024470071
UDI-Public(01)00889024470071(17)290331(10)64180064
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502206201
Device Lot Number64180064
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2021
Initial Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR
Patient Weight95